MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET; BARD FLATWIRE STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET; BARD FLATWIRE STONE BASKET
Model Number 045215
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "description: the flat wire stone basket consists of three main assemblies: handle, shaft and basket.Indications for use: this device is intended for use in the endoscopic removal of renal and ureteral stones.Warnings: ¿ some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended; do not use the platinum class¿ flatwire basket if the object is too large to be removed endoscopically.After use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable laws and regulations.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Cautions: objects that are too large to be recovered through the sheath or through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Precautions: do not allow the device to come in contact with any electrical equipment.Do not rotate an open basket in the ureter.Potential complications that may result from the use of a basket in an endoscopic urological procedure include but are not limited to: ¿ perforation ¿ edema ¿ evulsion ¿ entrapment ¿ basket inversion ¿ inability to disengage from ¿ hemorrhage irretrievable object directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques in the use of this instrument may be employed; however, the physician should use the technique with which he/she is most familiar.1.Inspect the device prior to use and during the procedure.2.Retract instrument tip into sheath.3.In the closed position, insert the instrument into the ureteroscope working channel and advance the ureteroscope into the ureter or renal pelvis.4.With the basket closed/retracted, advance the instrument to the object to be removed.5.Push forward on thumb control knob to advance basket between object and ureteral wall.Once the object has been captured, partially close the basket to secure the object for removal.6.Simultaneously withdraw the basket and the ureteroscope from the urinary system.Handle disassembly/reassembly: if handle removal is desired: 1.Unscrew the thumb screw located on the basket handle.2.Gently pull backward on the handle, releasing both the handle and sheath from the drivewire/basket combination.If any resistance is felt at this stage, stop and determine cause of resistance.3.Once the stone burden within the basket has been removed, the basket can be closed using an open tip ureteral catheter.4.The basket can be reassembled easily by inserting the drivewire into the sheath and advancing until it reaches the handle.5.Tighten the thumb screw to secure the drivewire in place." (b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that while using a flat wire stone basket, within a patient, the basket disappeared.An exhaustive search was undertaken to determine the location of the basket, however, it was not recovered.It was noted that there may be a chance that the basket retracted within the sheath of the device, however, that could not be confirmed.

Brand Name
BARD® PLATINUM CLASS¿ II FLAT WIRE STONE BASKET
Common Device Name
BARD FLATWIRE STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7297654
Report Number1018233-2018-00574
Device Sequence Number13910150
Product Code FFL
UDI-Device Identifier00801741066863
UDI-Public(01)00801741066863
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number045215
Device Catalogue Number045215
Device Lot NumberBMAWMM10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;